MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; MAIN BODY

ENDOLOGIX (TRIVASCULAR INC.) OVATION IX; MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient and will not be returned for evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An ovation ix abdominal stent graft system was initially implanted.During contra-lateral gate cannulation, the physician believed that the contralateral gate was cannulated; however, upon deployment of the contralateral limb, it was confirmed that the ipsilateral leg of the aortic body graft had been cannulated.Therefore, the two limbs extensions were deployed in the ipsi-lateral side.The final angiogram showed the presence of a type ia endoleak.The patient was reported to have blood flow down both legs at the completion of the case.Flow into the sack was minimal.The patient was stable.The physician decided to schedule treatment for monday (b)(6) 2018, to fully exclude the aneurysm, as the hospital did not have plugs or coils to occlude the contra gate, and monitor the patient closely over the weekend.Unfortunately, the patient presented with a cold leg on either (b)(6) 2018.On (b)(6) 2018, fem/fem was performed urgently.The physician used a bare metal stent (bms) to prop open the ipsi limb and crush the limb feeding the patients left common iliac.Flow was restored to the lower extremity.The physician was limited to an arm stick given the fresh open groins.Attempts to get behind the bms and into the gate from above was made with many different catheters, angles, and wires were made yet were unsuccessful.The guide wire was retracted during polymer fill, and the sealing rings were ballooned with a reliant balloon 20 minutes post polymer injection.There was no evidence of a type ia endoleak.The patient was discharged with a leak coming from the gate that remained open (contra).It was not a strong flow, but the leak needed to be resolved.Patient returned on friday (b)(6) 2018, for a cta, which indicated that the type 1a endoleak was no longer seen.The aneurysm is not growing.A follow-up will be performed again in 3 months.As of the date of this report, there have been no additional patient sequelae reported and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
Clinical assessment was performed based off the provided medical records.The reported event of double cannulation and limb placement into the right iliac artery, the non-excluded aneurysm (bailout left iliac stent disconnected) the subsequent claudication and occlusion of the left iliac artery stent and right femoral occlusion and surgical intervention are confirmed.These events is most likely user related.Procedure related harms is the non-excluded aneurysm (not a type ia endoleak).The final patient status was not reported and could not be determined.The root cause was determined to be the user and anatomy related conditions are the non-exclusion of the aneurysm, the oversized aortic body and tight calcified bifurcation.In addition to the decision to wait for treatment and pre-existing pvd: iliac occlusion, claudication, right femoral artery occlusion.The review of manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR INC.)
3910 brickway blvd.
santa rosa CA 95403
MDR Report Key8082215
Report Number3008011247-2018-00244
Device Sequence Number1770410
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3210420FS03091814/
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2021
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS030918-14
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/17/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS062917-52); OVATION IX ILIAC LIMB (LN FS102016-13)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR